Warning for mentions of suicide/depression

my number friends have faded
I can't tell if it is the antidepressants
or if we've just grown apart
I no longer spend time and days and dreams with them

There used to be beautiful complex ideas or colors or sounds or feelings or something that words now just can’t recreate that missing sensation linked up to the words and now it is mostly gone

The colors and sounds and feel of the rest of the world are

There’s only a few that I remember
            Like the dependablity of 24 like drawers and boxes and storage
            the colors and curves of egotistical
the taste of swears

It's worth it

for the end result of happiness
for being functional
for staying alive
for wanting to stay alive

because not wanting to live makes the colors seem pointless
enjoying a less colorful world is better than not enjoying one at all

but still
sometimes I miss the links and strings and connections that faded away
maybe someday I’ll recover

and they’ll come back

I feel like my synesthesia has faded since I started taking antidepressants. As side effects go, it is live-able with. I didn't really notice it for the longest time, until I started reading up on some other things people were saying about synesthesia, and realizing that's sort of how things used to be... but not anymore...  I suppose it could also be unrelated to the antidepressants, because I don't have any strict sort of time scale.

But I think that is the story I am going to stick to (in my head and on the internet, because this isn't something I really talk about much in real life), because then it seems like a choice, instead of just another thing I thought of that I don't belong in. I don't want to be on the edge of something, where I was almost good enough. And given the choice between the connections and not wanting to die, I would choose happiness every time. 

So even though I miss the mixed-up jumble of senses and sometimes get confused as to why something is incomplete, I'll stick with my antidepressants for now. It's an annoying side effect, but practically the only long-term one I have noticed, so I think otherwise things are working out.

Labels: , , , ,